Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 313, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2006, 2:59 PM CDT for Madison County, Illinois; Saint Charles County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 2:59 PM CDT (19:59 UTC)
- Expired
- May 31, 2006, 3:34 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 20 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 311959
SVRLSX
ILC119-MOC183-312045-
/O.NEW.KLSX.SV.W.0313.060531T1959Z-060531T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
259 PM CDT WED MAY 31 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 345 PM CDT
* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEST ALTON...OR ABOUT NEAR SPANISH LAKE...AND MOVING NORTH AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST ALTON...
WOOD RIVER...
ALTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3881 9012 3889 9033 3883 9037 3882 9046
3869 9056 3869 9068 3859 9078 3854 9097
3889 9095 3887 9081 3891 9079 3893 9066
3886 9057 3896 9046 3891 9031 3897 9025
3891 9004
$$
TES1 follow-up statement
000
WWUS53 KLSX 312034
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT WED MAY 31 2006
ILC119-MOC183-312044-
/O.CAN.KLSX.SV.W.0313.000000T0000Z-060531T2045Z/
MADISON IL-ST. CHARLES MO-
334 PM CDT WED MAY 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CHARLES AND WEST
CENTRAL MADISON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3881 9012 3889 9033 3883 9037 3882 9046
3869 9056 3869 9068 3859 9078 3854 9097
3889 9095 3887 9081 3891 9079 3893 9066
3886 9057 3896 9046 3891 9031 3897 9025
3891 9004
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:04 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 31, 12:04 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1204 PM CDT WED MAY 31 2006 .DISCUSSION... CURRENT CONVECTION AHD OF MCV MOVG E-NEWD THRU SWRN MO ATTM AND ALNG AND JUST AHD OF WK CDFNT EXTDG FM NR MCI NE THRU UIN. DO NOT SEE MUCH MOVEMENT OF THE CDFNT TDA...ALTHOUGH NOT VRY EASY TO DISCERN FRONTAL POSITION AS IT IS SO WK. NAM MDL DEPICTS A BETTER DEFINED 850 MB FNT COMPARED TO A SFC FNT LTR TDA AND TGT. WILL PROBABLY PUT THE HIGHEST POPS TDA FM COU AREA TO BTWN UIN AND STL NR AND JUST S OF CDFNT POSITION. THERE SHOULD ALSO BE MORE SCT CONVECTION FURTHER S ALNG OUTFLOW BNDRYS AND AHD OF WK SW FLOW SHRTWVS. MOS GUIDANCE HAS BEEN A LTL COOL ON MAX TEMP FCST AND PLAN TO LEAN TWRD THE WRMR SIDE OF GUIDANCE TDA. WK CDFNT SHOULD BGN TO MOV SEWD TGT AND THU AS MDLS SHOW A RELATIVELY STG SHRTWV TROF MOVG EWD THRU THE NRN PLAINS TGT AND INTO THE GRT LKS REGION ON THU. GFS MDL APRS TO HAVE SOME FEEDBACK PROBLEMS AND GENERATES A QPF BULLSEYE OVR NERN MO TGT WHICH DROPS SEWD ALNG THE MISSISSIPPI RVR ON THU. BELIEVE THIS IS OVERDONE...ALTHOUGH NAM MDL MAY BE A LTL TOO DEFICIENT ON QPF WED NGT. BEST PCPN THREAT SHOULD SHIFT TO THE SRN AND ERN PTN OF THE CWA ON THU. NAM MDL APRS TO INDICATE A SECONDARY WK CDFNT DROPPING SEWD THRU THE CWA ON THU AHD OF SFC RDG BUILDING INTO NWRN MO AND FINALLY BRINGING LWR SFC DWPTS SEWD INTO MO. NAM MDL HAS INCRSG 850 MB CAA THU NGT WITH DRIER 850 MB DWPTS ADVCTG SEWD INTO THE CWA. MAY MENTION LOW POPS OVR THE EXTRM ERN AND SRN PTN OF THE CWA INTO THU NGT TIL THE MID-UPR LVL TROF PUSHES E OF THE CWA AND DRIER...MORE STABLE AIR ADVANCES SEWD THRU THE ENTR CWA. FRI SHOULD BE MOSTLY SNY AND LESS HUMID WITH SFC RDG ACRS THE REGION AND A RETURN TO NWLY MID-UPR LVL FLOW. GKS && .AVIATION... FOR THE 18Z TAFS... WEAK COLD FRONT REMAINS RUFLY ALONG A KPIA-KMCI LINE AT 17Z...AND IS STILL EXPECTED TO DRIFT EVER SO SLOWLY SEWD THIS AFTERNOON. LOW LEVEL FORCING CAUSED BY THIS FRONT IS WEAK. CONVECTION THIS AFTERNOON WILL BE MAINLY CAUSED BY DIURNAL HEATING RATHER THAN BOUNDARY INTERACTION. CURRENT THINKING IS FOR SHRA WITH SOME SCT TSRA THROUGHOUT THE AFTERNOON AND EARLY EVE. SHRA WILL CONTINUE INTO THE EVENING...THOUGH COVERAGE IS THOUGHT TO BE TOO SCATTERED AND QUESTIONABLE AT THIS TIME TO WARRANT PUTTING IN ANY OF THE TAFS. OTHERWISE...EXPECT VFR CIGS TODAY ASSOCIATED WITH MID AND HIGH CLOUDS. ONLY MVFR CONDITIONS WILL BE BRIEFLY WITH ANY PRECIPITATION. WINDS WILL BE LGT AND LIKELY VRB THROUGH MOST OF THE PERIOD. DUMMER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 6:54 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 654 AM CDT WED MAY 31 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 654 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. WHILE NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY UNTIL THE COLD FRONT PUSHES SOUTHEAST OF THE REGION...AND LESS HUMID AND MORE STABLE AIR FILTERS INTO THE AREA BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, May 31, 1:21 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL NEW ATHENS 38.32N 89.88W
05/31/2006 E0.75 INCH ST. CLAIR IL LAW ENFORCEMENT
MINOR FLOODING IS OCCURING ALONG ROUTE 13 IN TOWN.
&&
TILLYLocal storm report, May 31, 2:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL HANNIBAL 39.71N 91.38W
05/31/2006 M0.75 INCH MARION MO LAW ENFORCEMENT
&&
SDUMMERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 42 min |
| May 31, 2:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| May 31, 3:24 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.